Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 4, 2009, 3:49 PM MST for 5 counties in Wyoming. It took effect at Jan 4, 2009, 11:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 3:49 PM MST (22:49 UTC)
- In effect from
- Jan 4, 2009, 11:00 PM MST
- Expired
- Jan 5, 2009, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 042249 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 349 PM MST SUN JAN 4 2009 ...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING LATE TONIGHT AND MONDAY... .THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA MOUNTAINS...CODY FOOTHILLS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER ELEVATIONS OF NATRONA COUNTY LATE TONIGHT THROUGH MONDAY EVENING. WYZ002-050700- /O.UPG.KRIW.HW.A.0002.090105T0700Z-090106T0000Z/ /O.NEW.KRIW.HW.W.0002.090105T0600Z-090106T0000Z/ ABSAROKA MOUNTAINS- 349 PM MST SUN JAN 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 85 MPH ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS LATE TONIGHT THROUGH MONDAY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-050700- /O.NEW.KRIW.HW.W.0002.090105T0600Z-090105T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 349 PM MST SUN JAN 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY. WEST TO SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS MUCH OF THE CODY FOOTHILLS LATE TONIGHT THROUGH LATE MONDAY MORNING. HOWEVER...WEST SOUTHWEST WINDS ARE EXPECTED TO BLOW AT 50 MPH WITH POSSIBLE WIND GUSTS TO 80 TO 90 MPH IN THE COMMUNITY OF CLARK. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES HIGHWAY 120 NORTH AND SOUTH OF CODY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-050700- /O.CON.KRIW.HW.A.0002.090105T1200Z-090106T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 349 PM MST SUN JAN 4 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN NATRONA COUNTY. WIND WILL GRADUALLY INCREASE TONIGHT AND EARLY MONDAY MORNING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA ON MONDAY SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WATCH AREA INCLUDES CASPER... EVANSVILLE AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS WELL AS INTERSTATE 25. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ LIPSON
5 follow-up statements
000 WWUS75 KRIW 050550 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1050 PM MST SUN JAN 4 2009 ...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING LATE TONIGHT AND MONDAY... .THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA MOUNTAINS...CODY FOOTHILLS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER ELEVATIONS OF NATRONA COUNTY LATE TONIGHT THROUGH MONDAY EVENING. WYZ002-051100- /O.CON.KRIW.HW.W.0002.090105T0600Z-090106T0000Z/ ABSAROKA MOUNTAINS- 1050 PM MST SUN JAN 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 85 MPH ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS LATE TONIGHT THROUGH MONDAY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-051100- /O.CON.KRIW.HW.W.0002.090105T0600Z-090105T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1050 PM MST SUN JAN 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. WEST TO SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS MUCH OF THE CODY FOOTHILLS LATE TONIGHT THROUGH LATE MONDAY MORNING. HOWEVER...WEST SOUTHWEST WINDS ARE EXPECTED TO BLOW AT 50 MPH WITH POSSIBLE WIND GUSTS TO 80 TO 90 MPH IN THE COMMUNITY OF CLARK. ALSO...STRONG CROSSWIND GUSTS OVER 70 MPH WILL LIKELY BE ENCOUNTERED ALONG HIGHWAY 120 SOUTH OF CODY AND ALONG HIGHWAY 14 16 20 GOING EAST OUT OF CODY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES HIGHWAY 120 NORTH AND SOUTH OF CODY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-051100- /O.CON.KRIW.HW.A.0002.090105T1200Z-090106T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1050 PM MST SUN JAN 4 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST MONDAY THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST MONDAY THROUGH MONDAY AFTERNOON. SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN NATRONA COUNTY. WIND WILL GRADUALLY INCREASE TONIGHT AND EARLY MONDAY MORNING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA ON MONDAY SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WATCH AREA INCLUDES CASPER... EVANSVILLE AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS WELL AS INTERSTATE 25. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
000 WWUS75 KRIW 050856 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 156 AM MST MON JAN 5 2009 ...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING TODAY... .THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA MOUNTAINS...CODY FOOTHILLS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER ELEVATIONS OF NATRONA COUNTY TODAY. WYZ019-020-051800- /O.UPG.KRIW.HW.A.0002.090105T1200Z-090106T0000Z/ /O.EXB.KRIW.HW.W.0002.090105T1200Z-090106T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 156 AM MST MON JAN 5 2009 ...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN NATRONA COUNTY. WIND WILL RAPIDLY INCREASE THIS MORNING. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA TODAY SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES CASPER... EVANSVILLE AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS WELL AS INTERSTATE 25. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-051800- /O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/ ABSAROKA MOUNTAINS- 156 AM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 80 MPH ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS TODAY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-051800- /O.CON.KRIW.HW.W.0002.000000T0000Z-090105T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 156 AM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. WEST TO SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ACROSS MUCH OF THE CODY FOOTHILLS THIS MORNING. HOWEVER...WEST SOUTHWEST WINDS ARE EXPECTED TO BLOW AT 50 MPH WITH POSSIBLE WIND GUSTS TO 60 TO 70 MPH IN THE COMMUNITY OF CLARK. ALSO...STRONG CROSSWIND GUSTS OVER 65 MPH WILL LIKELY BE ENCOUNTERED ALONG HIGHWAY 120 SOUTH OF CODY AND ALONG HIGHWAY 14 16 20 GOING EAST OUT OF CODY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES HIGHWAY 120 NORTH AND SOUTH OF CODY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 051752 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1052 AM MST MON JAN 5 2009 ...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING TODAY... .THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA MOUNTAINS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER ELEVATIONS OF NATRONA COUNTY TODAY. WYZ003-051900- /O.EXP.KRIW.HW.W.0002.000000T0000Z-090105T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1052 AM MST MON JAN 5 2009 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. WINDS ARE NO LONGER EXPECTED TO EXCEED 40 MPH SUSTAINED OR GUST TO 60 MPH...THEREFORE THE HIGH WIND WARNING FOR THE CODY FOOTHILLS WILL BE ALLOWED TO EXPIRE. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE STILL LIKELY THROUGH THE AFTERNOON. $$ WYZ002-060000- /O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/ ABSAROKA MOUNTAINS- 1052 AM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WIND OF 45 TO 55 MPH WITH GUSTS TO 75 TO 80 MPH ARE EXPECTED IN THE EASTERN ABSAROKA MOUNTAINS TODAY. THE STRONG WIND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES THE CHIEF JOSEPH HIGHWAY. BE ON THE LOOKOUT FOR FLYING DEBRIS BLOWING ACROSS THE ROADWAY. BE SURE TO CHECK HIGHWAY CONDITIONS BEFORE DEPARTING BY DIALING 5 1 1. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-060000- /O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1052 AM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN NATRONA COUNTY. WIND WILL RAPIDLY INCREASE TODAY. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA TODAY SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES CASPER... EVANSVILLE AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS WELL AS INTERSTATE 25. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 052106 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MST MON JAN 5 2009 ...HIGH WIND IS EXPECTED OVER PORTIONS OF WYOMING TODAY... .THE COMBINATION OF VERY STRONG WEST TO NORTHWEST FLOW AT MOUNTAIN TOP LEVEL ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL BRING THE LIKELIHOOD FOR HIGH WIND TO THE EASTERN ABSAROKA MOUNTAINS...THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND LOWER ELEVATIONS OF NATRONA COUNTY TODAY. WYZ002-052215- /O.CAN.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/ ABSAROKA MOUNTAINS- 206 PM MST MON JAN 5 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED FOR THE ABSAROKA MOUNTAINS AND ARE NOT LONGER EXPECTED TO REACH 50 MPH SUSTAINED OR GUSTS TO 75 MPH...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ WYZ019-020-060000- /O.CON.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 206 PM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WIND OF 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN NATRONA COUNTY. WIND WILL RAPIDLY INCREASE TODAY. THE WIND IS EXPECTED TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITY. THOSE TRAVELING AROUND THE AREA TODAY SHOULD BE PREPARED FOR VERY STRONG CROSS WIND. THE WARNING AREA INCLUDES CASPER... EVANSVILLE AND MILLS...INCLUDING SW AND SE WYOMING BLVD AND OUTER DRIVE AS WELL AS INTERSTATE 25. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 060010 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 510 PM MST MON JAN 5 2009 WYZ019-020-060115- /O.EXP.KRIW.HW.W.0002.000000T0000Z-090106T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 510 PM MST MON JAN 5 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAD SUBSIDED BELOW HIGH WIND THRESHOLDS EARLY THIS EVENING. THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ AEM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 4, 2:58 AM MST, 12 hours 51 minutes earlier.
Area forecast discussion, Jan 4, 2:58 AM MST, 12 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 258 AM MST SUN JAN 4 2009 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT BONE DRY NORTHWEST FLOW ALOFT KEEPING CLOUDS OUT OF THE WEST AND ALLOWING SURFACE HEAT TO RADIATE NICELY THIS MORNING. OVERNIGHT LOWS IN SEVERAL LOCATIONS WEST OF THE DIVIDE HAVE ALREADY DROPPED TO BETWEEN -20F AND -26F AS OF THIS WRITING. BITTER COLD TEMPERATURES WILL CONTINUE THROUGH TONIGHT BEFORE STRONG WAA BEGINS OVER THE WEST EARLY MONDAY MORNING. SURFACE HIGH PRESSURE ANCHORED OVER THE WYOMING-IDAHO BORDER COMBINED WITH SURFACE PRESSURE FALLS IN THE LEE OF THE MONTANA ROCKIES THIS AFTERNOON WILL CREATE BREEZY SOUTHWEST WIND IN THE CODY FOOTHILLS...GREEN MOUNTAINS...RATTLESNAKE RANGE AND THROUGHOUT NATRONA COUNTY. LOCAL BLOWING SNOW ACROSS ROADWAYS MAY CAUSE SOME TRAVEL DIFFICULTY TODAY. BLOWING SNOW WILL BECOME MORE WIDESPREAD THROUGH THE WIND CORRIDOR FROM JUST NORTHEAST OF ROCK SPRINGS TO CASPER AND IN AND AROUND THE CODY FOOTHILLS AREA TONIGHT AS THE SURFACE PRESSURE GRADIENT CONTINUES TO INCREASE. BY MIDDAY MONDAY...LATEST GFS PROGGING 55-60 KNOTS AT H7 THROUGH THE WIND CORRIDOR. SOUTHWEST WIND IN THE 40 TO 50 MPH RANGE WITH GUSTS TO 65 MPH IS POSSIBLE FROM JUST NORTHEAST OF ROCK SPRING NORTHEAST TO CASPER. HIGH WIND IN THE EASTERN ABSAROKA MOUNTAINS IS ALSO POSSIBLE MONDAY MORNING WITH SOME STRONG SOUTHWEST WIND GUSTS EXPECTED IN THE CODY FOOTHILLS. THE CRITICAL LAYER PRESENT IN THE NAM12 AND GFS40 SOLUTIONS OVER THE EASTERN CREST OF THE ABSAROKA MOUNTAINS WILL LIKELY LEAD TO HIGH WIND ALONG THE CHIEF JOSEPH HIGHWAY. WILL ISSUE A HIGH WIND WATCH FOR ZONES 2...19...AND 20. DAY SHIFT CAN TAKE ANOTHER LOOK AT THE CODY FOOTHILLS HIGH WIND POTENTIAL BUT FOR NOW HIGH WIND DOES NOT APPEAR FAVORABLE WITH PROGGED UPPER LEVEL WIND FLOW AND SURFACE GRADIENT ORIENTATION. WEST OF THE DIVIDE...SNOW RETURNS IN EARNEST MONDAY MORNING AS ISENTROPIC UPGLIDE COMBINES WITH PLENTIFUL PACIFIC MOISTURE. MASSIVE AREA OF WAA CLOUDS CURRENTLY POISED OFF THE PACIFIC NORTHWEST COAST EARLY THIS MORNING. GLOBAL MODEL SOLUTIONS IN GOOD AGREEMENT WITH ONE ANOTHER BRINGING IN WIDESPREAD LIGHT TO MODERATE SNOWFALL ALONG AND WEST OF THE DIVIDE MONDAY FORENOON. WAA AND ASSOCIATED ISENTROPIC ASCENT COME TO A GRADUAL END AS H5 TROUGH MOVES SOUTHEASTWARD THROUGH THE STATE MONDAY NIGHT. ANTICIPATING ADVISORY AMOUNTS GIVEN THE RELATIVELY SHORT WAA DURATION. 145KT NORTHWEST JET NOSES INTO WESTERN WYOMING TUESDAY MORNING AND HELPS TO KEEP OROGRAPHIC SNOWS GOING OVER THE MOUNTAINS THROUGH TUESDAY NIGHT. INCREASED PRECIPITATION CHANCES OVER THE EASTERN BIG HORN BASIN AND BIG HORN MOUNTAINS TUESDAY NIGHT AS THESE AREAS FAVORED IN THIS TYPE OF UPPER LEVEL FLOW. .LONG TERM...WEDNESDAY THROUGH SATURDAY WARM ADVECTION PRECIP PATTERN FOR THE NORTHWEST WY MOUNTAINS AS WELL AS THE NORTHERN BIGHORN MOUNTAINS WED INTO WED NIGHT. FAR WEST VALLEYS ALSO TO SEE SOME SNOW WITH THIS PATTERN. NEXT TROUGH CRUISES INTO THE REGION FOR THURSDAY INTO THURSDAY NIGHT. HAVE RAISED THE PRECIP CHANCES ACCORDINGLY FROM WEST TO EAST AS THE SYSTEM MOVES THROUGH THE ROCKIES. EXPECT BREEZY TO WINDY WEATHER WITH THIS TROUGH PASSAGE. DRYING TREND ON FRIDAY WITH LINGERING LIGHT SNOW IN THE MOUNTAINS MOST OF THE DAY. GFS AND ECMWF MODELS FORECAST A FEW FAST MOVING WEAK WEATHER SYSTEMS IN A NW FLOW ALOFT SATURDAY AND SUNDAY. FOR NOW KEEPING LOW CHANCE OF LIGHT SNOW IN THE MOUNTAINS BOTH DAYS WITH DRY WEATHER ELSEWHERE. AS FOR TEMPS... MILDER HIGHS WED WITH LITTLE CHANGE ON THURS EXCEPT FOR SOME COOLING IN THE WEST AS THE FRONT MOVES INTO THERE BY MIDDAY THURS. COOLER HIGHS ALL AREAS FRI...THEN SLIGHTLY WARMER NEXT SAT AND SUN. && .AVIATION... VFR CONDITIONS UNDER CLEAR SKIES WILL PREVAIL OVER THE AREA TODAY WITH SOME MORNING FOG IN THE LOWER RIVER VALLEYS. SOUTHWEST WIND WILL INCREASE BETWEEN RKS-KCPR 18Z-06Z. WINDS WILL INCREASE AT MOUNTAIN TOP LEVEL 06Z-12Z MONDAY WHERE AREAS OF LLWS WILL BE ENCOUNTERED VCNTY KCOD. && .FIRE WEATHER... BITTER COLD TEMPERATURES UNDER SUNNY SKY ARE EXPECTED THROUGHOUT THE DISTRICT TODAY. SOUTHWEST WIND WILL BE ON THE INCREASE THROUGH THE ABSAROKA MOUNTAINS...GREEN MOUNTAINS...RATTLESNAKE RANGE AND NATRONA COUNTY TONIGHT. HIGH WIND IS LIKELY IN THESE AREAS MONDAY. WIDESPREAD SNOW WILL RETURN TO THE WESTERN MOUNTAINS MONDAY MORNING AND CONTINUE THROUGH AT LEAST TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR WYZ002. HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR WYZ019-020. && SHORT TERM...CHURCH LONG TERM...AR AVIATION...AEM FIRE WEATHER...CHURCH
Hazardous weather outlook, Jan 4, 4:00 AM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST SUN JAN 4 2009 WYZ001>020-022>030-051200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST SUN JAN 4 2009 ...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS EARLY MONDAY MORNING THROUGH AFTERNOON... ...HIGH WIND WATCH FOR THE GREEN/RATTLESNAKE MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA COUNTY MONDAY MORNING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST TO SOUTHWEST WIND WILL RETURN TO PORTIONS OF CENTRAL WYOMING MONDAY. PLEASE SEE CYSNPWRIW FOR HIGH WIND POTENTIAL DETAILS. ANOTHER STORM SYSTEM WILL BRING A GOOD CHANCE OF WIDESPREAD ACCUMULATION SNOW TO THE WESTERN MOUNTAINS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HIGH WIND AND SNOW ACCUMULATIONS ON MONDAY. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:59 AM MST | High Wind Watch | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 24 hr |
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.